Results 1 to 4 of 4
  1. #1
    sc1972 is offline Junior Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    4

    Default Subutex and Hydrocodone

    I'm confused about something. I recently started taking subutex, and have been asking my Dr a million questions. She's been able to answer a lot of them, but some info she gives me sounds way off.

    First off, I started with the suboxone, but had a horrible reaction. So I went to the subutex, and things are fine. I take a total of 4 .2mg tablets a day.

    The reason I'm on the subutex is because I built up a huge tolerance to hydrocodone. I was on the hydro because of some extensive injuries I recieved while in the military. (I had a post here about it, but I think it went away when the crash happened).

    Anyways, I still have considerable pain, and probably always will. My Dr. (same Dr. that prescribed the subutex) has prescribed me hydrocodone for the really bad pain. (She only prescribed 3 pills at a time). Since my issue was a physical dependance and not a mental dependance, will taking the hydrocodone have any extreme negative physical effects on me if I take it while there is subutex in my system? If I understand it, the subutex doesn't have that chemical that makes you sick if you take an opiate. The Dr. did tell me to take the hydrocodone or the subutex, but not both. (I take my subutex in one single dose at night before bed). So if I took the hydrocodone, it would be a full 24 hours since my last subutex dose. Is my body going to freak?

    Any info would be appreciated.

    Have a GREAT day.

  2. #2
    captaincake's Avatar
    captaincake is offline Senior Member
    Join Date
    Apr 2005
    Location
    unfortunately somewhere other than brooklyn now, hell, .
    Posts
    1,923

    Default

    you are right in that it won't make you sick, but it also won't effect you very much, if at all. even mainlining dope wouldn't be felt in full. the buprenorphine has a half-life of almost three days. that means that even after three days, half the sh*t is still in yr system. and 8mg's of subutex is an incredibly larger amount of opiate mass than a few vicodins. i don't see that this will solve your pain problem.

    "i've seen the needle and the damage done"

  3. #3
    raspberry is offline Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    34

    Default

    Your body won't "freak" but I doubt you'd get any effects whatsoever from the hydro. The sub is quite the blocker itself, even without the naloxone. So if you've been taking it, it is sticking to those receptors that the hydro is also trying to go into. Usually it takes a good 3 days to really get any sub out of your system and have the hydro be effective.

    You definitely won't get a "high" from the hydro, but I think you won't get any pain relief either, since again, all the meds will be trying to get into the same receptor sites.

  4. #4
    Ratch's Avatar
    Ratch is offline Senior Member
    Join Date
    Jan 2004
    Location
    Winston, NC, .
    Posts
    1,920

    Default

    Actually if I read this right you are taking (4) .2mg tabs a day of the subutex..for a total of .8mg a day...So, the hydrocodone should actually work partially for pain. Usually the blocking effect is more prevalent at 2mg and higher. Everyone is different with tolerances and all, but it should work a bit. And the combo has never really shown any negative effects in low doses. I guess you are getting the .4 mg and breaking them in 1/2...is this right? I also guess you must be in the UK as well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.